Alert archive / North Carolina / Flash Flood Warnings in 2013
Flash Flood Warning 44, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 27, 2013, 5:30 AM EDT for Wilkes County, North Carolina. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2013, 5:30 AM EDT (09:30 UTC)
- Expired
- Jul 27, 2013, 11:30 AM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Wilkes County, NC
The radar
The Roanoke radar (KFCX), 133 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 10:52 AM EDT | FLASH FLOOD | 5 Ese Deep Gap, NC | LANDSLIDE CAUSED BY HEAVY RAIN ON FALL CREEK ROAD. ROAD IS WASHED OUT TO CENTERLINE AND IS CURRENTLY CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 322 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 9.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
329
WGUS51 KRNK 270930
FFWRNK
NCC193-271530-
/O.NEW.KRNK.FF.W.0044.130727T0930Z-130727T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
530 AM EDT SAT JUL 27 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA...
* UNTIL 1130 AM EDT SATURDAY
* AT 526 AM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WILBAR...
MAPLE SPRINGS...
AND SUMMIT.
THE SOUTH PRONG OF LEWIS FORK MAY FLOOD JUST SOUTH OF MAPLE SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS NEARBY COUNTRY ROADS AND FARMLAND. IF
YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND DON'T DROWN!
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER
GROUND NOW.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3617 8144 3624 8148 3626 8145 3626 8143
3629 8141 3629 8137 3631 8136 3632 8133
3616 8127 3612 8128
$$
AS2 follow-up statements
673
WGUS71 KRNK 271105
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
705 AM EDT SAT JUL 27 2013
NCC193-271530-
/O.CON.KRNK.FF.W.0044.000000T0000Z-130727T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILKES NC-
705 AM EDT SAT JUL 27 2013
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT
SATURDAY FOR
WESTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA...
AT 703 AM EDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE WARNED AREA. UP TO THREE
INCHES OF RAIN HAVE ALREADY FALLEN.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WILBAR...
MAPLE SPRINGS...
AND SUMMIT.
ADDITIONAL RAINFALL AMOUNTS UP TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA THIS MORNING. THE ADDITIONAL RAINFALL WILL RESULT IN
FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS NEARBY COUNTRY ROADS AND FARMLAND. IF
YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND DON'T DROWN!
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER
GROUND NOW.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3617 8144 3624 8148 3626 8145 3626 8143
3629 8141 3629 8137 3631 8136 3632 8133
3616 8127 3612 8128
$$
AS387
WGUS71 KRNK 271302
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
902 AM EDT SAT JUL 27 2013
NCC193-271530-
/O.CON.KRNK.FF.W.0044.000000T0000Z-130727T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILKES NC-
902 AM EDT SAT JUL 27 2013
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT
SATURDAY FOR
WESTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA...
AT 857 AM EDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
THAT HEAVY RAIN HAS FALLEN ACROSS THE WARNED AREA OVERNIGHT AND
EARLY THIS MORNING. RAINFALL OF 2.0 TO 2.5 INCHES WAS COMMON WITHIN
THE WARNED AREA. ALTHOUGH THERE HAD BEEN A LULL IN THE RAINFALL
SINCE DAYBREAK...ADDITIONAL HEAVY RAIN AND THUNDERSTORMS WERE
BEGINNING TO MOVE BACK INTO THE AREA FROM THE SOUTH. ADDITIONAL
RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE LIKELY THIS MORNING AND
RENEWED FLOODING IS EXPECTED WITH FLASH FLOODING INCREASINGLY
LIKELY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WILBAR...
MAPLE SPRINGS...
AND SUMMIT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS NEARBY COUNTRY ROADS AND FARMLAND. IF
YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND DON'T DROWN!
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER
GROUND NOW.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3617 8144 3624 8148 3626 8145 3626 8143
3629 8141 3629 8137 3631 8136 3632 8133
3616 8127 3612 8128
$$
RABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 4:40 AM EDT, 50 minutes earlier.
Area forecast discussion, Jul 27, 4:40 AM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 440 AM EDT SAT JUL 27 2013 .SYNOPSIS... A LOW PRESSURE SYSTEM MOVES INTO THE NORTHEAST UNITED STATED TODAY WITH A COLD FRONT THAT WILL APPROACH THE AREA LATE TONIGHT. THE FRONT WILL CROSS THROUGH THE MID ATLANTIC REGION ON SUNDAY. LARGE HIGH PRESSURE WILL COVER MUCH OF THE EASTERN UNITED STATES ON MONDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 415 AM EDT SATURDAY... WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS CONTINUED EARLY THIS MORNING FROM THE NEW RIVER VALLEY INTO NORTHWEST NORTH CAROLINA. EXPECT PRECIPITATION...MAINLY IN THE WESTERN COUNTY WARNING AREA TO CONTINUE THIS MORNING...THEN THE SHORT WAVE SEEN ON THE WATER VAPOR LOOP COMING THROUGH THE TENNESSEE VALLEY THAT IS ASSOCIATED WITH PRE-FRONTAL SHOWERS AND THUNDERSTORMS WILL REACH THE FORECAST AREA LATE THIS AFTERNOON. THIS WAVE WILL TAKE MOST OF THE NIGHT TO CROSS THE FORECAST AREA. HAVE INCREASED PROBABILITY OF PRECIPITATION IN THE SOUTHWEST THIS MORNING AND KEPT THE PROBABILITY HIGH TONIGHT. THE CLOUDS AND PRECIPITATION WILL LIMIT HEATING TODAY SO MAXIMUM TEMPERATURES ARE STILL FORECAST TO BE BELOW NORMAL. LACK OF HEATING WILL RESULT IN LIMITED INSTABILITY...BUT SLIGHTLY COOLER TEMPERATURES AT 500 MB WILL MEAN LARGER LAPSE RATES WITH WEAK TO MODERATE SHEAR. UPPER JET WILL ALSO BE IN A FAVORABLE POSITION FOR SYNOPTIC SCALE LIFT TONIGHT. WITH SURFACE DEW POINTS BACK INTO THE 60S AND PRECIPITABLE WATER VALUES APPROACHING 1.5 INCHES...HEAVY RAIN IS A THREAT WITH ANY OF THE STRONGER THUNDERSTORMS. THE MILD DEW POINTS WILL KEEP MINIMUM TEMPERATURES IN THE 60Z FOR MOST LOCATIONS OVERNIGHT. USED BIAS CORRECTED MAV GUIDANCE FOR MAXIMUM TEMPERATURES TODAY AND LOWS TONIGHT. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 400 AM EDT SATURDAY... THE UNSETTLED WEATHER CONTINUES SUNDAY AS THE FOCUS FOR SHOWERS AND THUNDERSTORMS SHIFTS INTO THE PIEDMONT. WITH A SLIGHTLY SLOWER TIMING OF THE COLD FRONT...BEST CHANCE OF CONVECTION SUNDAY SHOULD BE EAST OF I81. DEPENDING ON HEATING AND INSTABILITY...A FEW OF THE THUNDERSTORMS COULD BECOME STRONG ACROSS THE PIEDMONT SUNDAY AFTERNOON. PLAYED HIGHS SUNDAY CLOSE THE COOLER MOS VALUES WITH READINGS FROM THE LOWER 70S IN THE NORTHWEST TO THE LOWER 80S IN THE SOUTHEAST. TAPER OFF POPS FROM WEST TO EAST SUNDAY NIGHT AS DRIER AIR SPREADS INTO THE REGION. LOWS TEMPERATURES SUNDAY NIGHT WILL RANGE FROM THE UPPER 40S IN THE NORTHWEST TO LOWER 60S IN THE EAST. WEAK SFC HIGH PRESSURE BUILDS IN BEHIND THE DEPARTING UPPER TROUGH MONDAY. WENT WITH HIGH TEMPERATURES MONDAY FROM THE LOWER 70S IN THE MOUNTAINS TO AROUND 80 IN THE PIEDMONT. HIGH PRESSURE SLIDES OVERHEAD MONDAY NIGHT WITH LOWS FROM THE THE UPPER 40S IN THE MOUNTAINS THE LOWER 60S IN THE PIEDMONT. && .LONG TERM /TUESDAY THROUGH FRIDAY/... AS OF 400 PM EDT FRIDAY... UPPER FLOW QUICKLY TRANSITIONS TO A ZONAL PATTERN THROUGH THE LONG TERM PERIODS. A SERIES OF EMBEDDED DISTURBANCES WILL TRAVEL WITHIN THE FLOW AND BRING AN OVERALL UNSETTLED WEATHER PATTERN TO THE REGION FOR MUCH OF THE LONG TERM. HOWEVER...IT APPEARS THAT WED STILL OFFERS THE BEST CHANCE FOR WIDESPREAD RAIN AND ANY FLOODING CONCERNS. A STRONG DISTURBANCE WILL TRACK IN THE MEAN WNW FLOW ACROSS THE REGION FROM THE TN VALLEY TOWARD THE CAROLINAS. A SFC LOW PRESSURE AREA WILL FORM ALONG A WARM FRONT TO OUR SOUTH...REMNANTS OF THE SUN COLD FRONT. DEWPOINTS ACROSS THE REGION WILL BE QUITE LOW IN ADVANCE OF THIS SYSTEM AND WITH AN EASTERLY FLOW SETUP AND RAIN SPREADING INTO THE AREA FROM THE SW...WED LOOKS TO BE A POTENTIAL CLASSICAL WEDGE SETUP RAIN/UNSEASONABLY COOL DAY. WILL NEED TO WATCH RAINFALL AMOUNTS AS UPSLOPE FLOW COULD ENHANCE RAINFALL ALONG THE BLUE RIDGE...BUT MOST IF NOT ALL OF THE CWA WILL REMAIN ON THE COLD SIDE OF THIS SYSTEM WHICH SHOULD KEEP QPF IN CHECK. GFS GRIDDED DATA SEEMS TO HAVE THE BEST IDEA ON WHAT COULD POTENTIALLY HAPPEN...WITH MOST ALL OF THE GUIDANCE TRENDING TOWARD CLIMATOLOGY. MAX TEMPS WED COULD BE NEARLY 20 DEGREES BELOW NORMAL...WITH HIGHS IN THE 60S ACROSS MUCH OF THE CWA...BUT HAVE COMPROMISED FOR NOW AND ADVERTISED HIGHS IN THE 70S...EXCEPT NW MOUNTAINS WITH HIGHS IN THE 60S. LIKELY TO CATEGORICAL POPS ACROSS THE SOUTH...WITH CHC POPS FURTHER NORTH AWAY FROM THE DISTURBANCE. FOR THE REMAINDER OF THE EXTENDED...EXPECT A RETURN TO MORE TYPICAL SUMMER CONDITIONS AS THE WED SYSTEM DEPARTS. MAX TEMPS WILL RETURN TO MORE NORMAL READINGS...ESPECIALLY BY THE END OF THE WEEK AS 850MB TEMPS WARM CLOSER TO +20C ACROSS THE PIEDMONT. AREAS LIKE KDAN MAY BE APPROACHING 90 BY THAT TIME. TYPICAL MORE DIURNAL SHRA/TSRA ACTIVITY EXPECTED...WITH SOME FOCUS DEPENDING ON UPPER SHORT WAVE TIMING FROM DAY-TO-DAY. && .AVIATION /08Z SATURDAY THROUGH WEDNESDAY/... AS OF 140 AM EDT SATURDAY... MSAS ANALYSIS FROM 05Z/1AM SHOWED SURFACE HIGH PRESSURE ALONG THE VIRGINIA COAST. A COLD FRONT EXTENDED FROM LAKE MICHIGAN TO CENTRAL MISSOURI. AS THE HIGH MOVES OFFSHORE...SURFACE AND LOW LEVEL WINDS WILL BE OUT OF THE SOUTH TO SOUTHEAST WHICH MAY RESULT IN DEVELOPMENT OF MVFR CLOUDS ALONG THE EAST SLOPES OF THE BLUE RIDGE...INCLUDING AT KROA AND KLYH. CONFIDENCE IS LOW AS TO EXTENT OF ANY LOWER CLOUDS THIS MORNING. HAVE REMOVED STRATUS IN THE KLWB TAF FOR THIS MORNING. WITH LAYERS OF MID AND HIGH CLOUDS...STRATUS AND FOG FORMATION IS UNLIKELY. THUNDERSTORMS WILL BE SCATTERED THIS AFTERNOON AND EVENING...MORE SO FROM KROA WESTWARD AS THE COLD FRONT APPROACHES FROM THE WEST. A FEW STORMS WILL BECOME SEVERE...PRODUCING STRONG WINDS AND LOCALLY HEAVY RAIN...IN ADDITION TO MVFR/IFR CEILINGS AND VISIBILITIES. ON SUNDAY...THE FRONT WILL CROSS THE AREA WITH MORE SHOWERS AND THUNDERSTORMS. THERE IS STILL A CHANCE OF LOCALIZED SUB-VFR CONDITIONS EAST OF THE BLUE RIDGE. MONDAY INTO TUESDAY...SURFACE HIGH PRESSURE BUILDS OVERHEAD. THIS WILL YIELD LIGHT WINDS AND LIMITED CLOUD COVER...BUT NIGHTTIME AND EARLY MORNING FOG AND STRATUS WILL BE POSSIBLE THANKS TO PLENTY OF BOUNDARY LAYER MOISTURE IN PLACE AFTER THE RAIN. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...AMS SHORT TERM...KK LONG TERM...RAB AVIATION...AMS/KM
Hazardous weather outlook, Jul 26, 3:04 PM EDT, 14 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 304 PM EDT FRI JUL 26 2013 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-271915- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 304 PM EDT FRI JUL 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN APPROACHING COLD FRONT WILL TRIGGER SCATTERED STRONG TO SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND SATURDAY NIGHT...POSSIBLY LINGERING ACROSS THE PIEDMONT ON SUNDAY. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE IN AREAS OF HEAVIER THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 27, 4:28 AM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
428 AM EDT SAT JUL 27 2013
NCZ002-003-019-VAZ015-016-270945-
ALLEGHANY NC-SURRY NC-WILKES NC-GRAYSON VA-CARROLL VA-
428 AM EDT SAT JUL 27 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA...
NORTHWESTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...
CENTRAL WILKES COUNTY IN NORTHWEST NORTH CAROLINA...
EASTERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA...
CENTRAL CARROLL COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 545 AM EDT
* AT 421 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR HALLS MILLS...MOVING TO THE
NORTHEAST AT 25 MPH.
* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
GALAX CITY...
NORTH WILKESBORO...
HILLSVILLE...
MC GRADY...
AND ENNICE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3622 8133 3636 8127 3638 8124 3640 8126
3677 8110 3680 8106 3682 8099 3678 8069
3613 8106
TIME...MOT...LOC 0821Z 204DEG 26KT 3630 8120
KKLocal storm report, Jul 27, 5:19 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
519 AM EDT SAT JUL 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM FLASH FLOOD GALAX CITY 36.67N 80.92W
07/27/2013 CITY OF GALAX VA TRAINED SPOTTER
CHESTNUT CREEK FLOODING ROADS IN GALAX
&&
AMSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 2:53 AM EDT | Areal Flood Advisory | RNK | Ashe | 6 hr |
| Jul 27, 4:28 AM EDT | Special Weather Statement | RNK | Alleghany, Wilkes | 77 min |
| Jul 27, 5:10 AM EDT | Flash Flood Warning | RNK | Alleghany | 6 hr |
| Jul 27, 9:44 AM EDT | Flash Flood Warning | RNK | Ashe, Watauga, Wilkes | 6 hr |
| Jul 27, 9:49 AM EDT | Flash Flood Watch | RNK | Alleghany, Ashe, Stokes, Surry, Watauga, Wilkes and 1 more | 20 hr |
| Jul 27, 11:02 AM EDT | Areal Flood Advisory | RNK | Surry, Yadkin | 3 hr |
| Jul 27, 11:54 AM EDT | Areal Flood Advisory | RNK | Stokes | 3 hr |
| Jul 27, 1:09 PM EDT | Flash Flood Warning | RNK | Stokes | 3 hr |
| Jul 27, 1:12 PM EDT | Severe Thunderstorm Warning | RNK | Stokes | 48 min |
| Jul 27, 1:28 PM EDT | Areal Flood Warning | RNK | Alleghany, Ashe | 3 hr |
| Jul 27, 1:46 PM EDT | Special Weather Statement | RNK | Rockingham | 59 min |
| Jul 27, 2:38 PM EDT | River Flood Warning | RNK | Surry, Yadkin | 5 hr |
| Jul 27, 2:53 PM EDT | Special Weather Statement | RNK | Rockingham | 67 min |
| Jul 27, 3:07 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham | 38 min |
| Jul 27, 3:24 PM EDT | Areal Flood Warning | RNK | Surry, Yadkin | 3 hr |
| Jul 27, 3:39 PM EDT | Special Weather Statement | RNK | Caswell | 66 min |
| Jul 27, 3:47 PM EDT | Areal Flood Warning | RNK | Wilkes | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.